Ask The Doctor > Questions & Answers > One dose of depo, no period 7 months later. Pregnant?

One dose of depo, no period 7 months later. Pregnant?

Patient: I had one dose of the Depo-Provera shot on Sept. 9th of 2013. On January 3rd I got my period and it lasted for 8 days. Since then I have not had any spotting or a period. I took two pregnancy tests, the last one being around the 27th of February. They were both negative. I am a small woman, only weighing in at about 105 lbs. I have 2 children already, and both showed up positive on a test at around 6 weeks. Is it possible I am pregnant? Should I be worried that my period is missing? I have been on and off depo before, and my period always came back regular the month after the shot wore off.

 

 

Symptoms: Extremely bloated off and on
4lb weight gain
No period

 

 

Doctor: Thank you for your query.Further to going through your query, probably the chances of a pregnancy are remote, because the home pregnancy kits do not show a positive result. You also have taken the last test late after your expected menstrual cycle. May be it is a side effect of the depo injection you have taken. The side effects may not be the same everytime. It is advised that you consult a doctor and opt for a scan which will help know the reason for not getting your period.Hope that answers your query.Good day.

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment